Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Noticed brown discharge after taking plan b. What can this be?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I took plan b 3 months in a row. I recently went on yaz because I didn't want to keep taking the emergency contraceptive. The third time I took plan b I got my period a week later and started yaz right around that time. Ever since I have had a light brown milky discharge. I know its not an std because I was recently tested and everything was normal. Just want to know if and when this brown discharge will go away. I also took a pregnancy test and that came back negative... Just wanted to see what this was...
Posted Sat, 28 Dec 2013 in Women's Health
Answered by Dr. Rhea Chanda 33 minutes later
Brief Answer: breakthrough bleeding Detailed Answer: Hi there This brown discharge is breakthrough bleeding . It occurs to a hormonal imbalance due the possible inadequate dose of yaz . Normally the breakthrough bleeding disappears after a few months of use after the hormonal levels normalise . My suggestion would be to use it for 2-3mths . If the bleeding continues then pill needs to be changed .
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor